Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Volume 19, Issue 4

Issues

Nodal curves with a contact-conic and Zariski pairs

Shinzo Bannai
  • Department of Natural Sciences, National Institute of Technology, Ibaraki College, 866 Nakane, Hitachinaka, Ibaraki 312-8508, Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Taketo Shirane
  • Corresponding author
  • Department of Mathematics, Faculty of Science and Technology, Tokushima University, 2-1 Minamijosanjima-cho, Tokushima, 770-8506, Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2019-09-11 | DOI: https://doi.org/10.1515/advgeom-2018-0032

Abstract

To study the splitting of nodal plane curves with respect to contact conics, we define the splitting type of such curves and show that it can be used as an invariant to distinguish the embedded topology of plane curves. We also give a criterion to determine the splitting type in terms of the configuration of the nodes and tangent points. As an application, we construct sextics and contact conics with prescribed splitting types, which give rise to new Zariski-triples.

Keywords: Splitting curve; Zariski pair; double cover

MSC 2010: 14E20; 14H50; 32S50; 57N35

References

  • [1]

    E. Artal-Bartolo, Sur les couples de Zariski. J. Algebraic Geom. 3 (1994), 223–247. MR1257321 Zbl 0823.14013Google Scholar

  • [2]

    E. Artal Bartolo, J. Carmona Ruber, J. I. Cogolludo Agustín, Braid monodromy and topology of plane curves. Duke Math. J. 118 (2003), 261–278. MR1980995 Zbl 1058.14053CrossrefGoogle Scholar

  • [3]

    E. Artal Bartolo, J. I. Cogolludo, H. Tokunaga, A survey on Zariski pairs. In: Algebraic geometry in East Asia—Hanoi 2005, volume 50 of Adv. Stud. Pure Math., 1–100, Math. Soc. Japan, Tokyo 2008. MR2409555 Zbl 1141.14015Google Scholar

  • [4]

    E. Artal Bartolo, H. Tokunaga, Zariski k-plets of rational curve arrangements and dihedral covers. Topology Appl. 142 (2004), 227–233. MR2071304 Zbl 1075.14013CrossrefGoogle Scholar

  • [5]

    S. Bannai, A note on splitting curves of plane quartics and multi-sections of rational elliptic surfaces. Topology Appl. 202 (2016), 428–439. MR3464177 Zbl 1342.14080CrossrefWeb of ScienceGoogle Scholar

  • [6]

    A. B. Coble, Algebraic geometry and theta functions, volume 10 of American Mathematical Society Colloquium Publications. Amer. Math. Soc. 1982. MR733252 JFM 55.0808.02Google Scholar

  • [7]

    A. Degtyarev, On deformations of singular plane sextics. J. Algebraic Geom. 17 (2008), 101–135. MR2357681 Zbl 1131.14040CrossrefWeb of ScienceGoogle Scholar

  • [8]

    A. Degtyarev, On the Artal-Carmona-Cogolludo construction. J. Knot Theory Ramifications 23 (2014), 1450028, 35pp. MR3233625 Zbl 1309.14025Web of ScienceGoogle Scholar

  • [9]

    A. Dimca, Singularities and topology of hypersurfaces. Springer 1992. MR1194180 Zbl 0753.57001Google Scholar

  • [10]

    B. Guerville-Ballé, J.-B. Meilhan, A linking invariant for algebraic curves. Preprint 2016, arXiv:1602.04916 [math.GT]Google Scholar

  • [11]

    R. Hartshorne, Algebraic geometry. Springer 1977. MR0463157 Zbl 0367.14001Google Scholar

  • [12]

    C. M. Jessop, Quartic surfaces with singular points. Cambridge University Press 1916. JFM 46.1501.03Google Scholar

  • [13]

    M. Oka, Symmetric plane curves with nodes and cusps. J. Math. Soc. Japan 44 (1992), 375–414. MR1167373 Zbl 0767.14011CrossrefGoogle Scholar

  • [14]

    I. Shimada, Lattice Zariski k-ples of plane sextic curves and Z-splitting curves for double plane sextics. Michigan Math. J. 59 (2010), 621–665. MR2745755 Zbl 1230.14041CrossrefGoogle Scholar

  • [15]

    T. Shirane, A note on splitting numbers for Galois covers and π1-equivalent Zariski k-plets. Proc. Amer. Math. Soc. 145 (2017), 1009–1017. MR3589301 Zbl 1358.14018Web of ScienceGoogle Scholar

  • [16]

    H. Sumihiro, Elementary transformations of algebraic vector bundles. In: Algebraic and topological theories (Kinosaki, 1984), 305–327, Kinokuniya, Tokyo 1986. MR1102263 Zbl 0800.14008Google Scholar

  • [17]

    H. Tokunaga, Geometry of irreducible plane quartics and their quadratic residue conics. J. Singul. 2 (2010), 170–190. MR2763025 Zbl 1292.14022CrossrefGoogle Scholar

  • [18]

    H. Tokunaga, A note on quadratic residue curves on rational ruled surfaces. In: Galois-Teichmüller theory and arithmetic geometry, volume 63 of Adv. Stud. Pure Math., 565–577, Math. Soc. Japan, Tokyo 2012. MR3051255 Zbl 1325.14028Google Scholar

  • [19]

    O. Zariski, On the Problem of Existence of Algebraic Functions of Two Variables Possessing a Given Branch Curve. Amer. J. Math. 51 (1929), 305–328. MR1506719 JFM 55.0806.01CrossrefGoogle Scholar

About the article

(current address) and National Institute of Technology, Ube College, 2-14-1 Tokiwadai, Ube, Yamaguchi 755-8555, Japan


Received: 2017-05-31

Revised: 2017-10-27

Published Online: 2019-09-11

Published in Print: 2019-10-25


Communicated by: S. Weintraub


Citation Information: Advances in Geometry, Volume 19, Issue 4, Pages 555–572, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2018-0032.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in